Doctor insights on:
+Lupus/sjogr. Inflam markers NORMAL.Get spells of confusion/fog.Can't function at work during spell.MD tried prednisone for spells.Sx resolved.Why?
Hard to day!: It is impossible to give enough info in the space provided for us to be much help with unusual or complex problems (which you have, aren't you lucky?) It is good that prednisone helped! The next step ought to be a more extensive work-up, especially if your symptoms return, to discover the cause. ...Read more
Prednisone is a synthetic cortisone. The body makes cortisone, a natural hormone made in adrenal glands. The body converts it to Hydrocortisone to become active. 25 mg of cortisone has about same effect as 5 mgm prednisone. The average person would produce 3-6 mg of pred daily. So why use a substitute? The synthetic has more anti-inflammatory effect; but has less effect ...Read more
Dizziness,vision blurriness, & confusion that lasts hours or days on/off x 3 yrs.Prednisone clears up sx. MD wants EEG.Worth it?Tired of useless tests
Yes: These symptoms sound like central (brain) disorder. The EEG may give important information. The fact that prednisone helped may indicate an inflammatory disorder. See a neurologist. The fact that the symptoms have been present for 3 years strongly indicates that you should have an MRI of the brain. All these symptoms for such a long time really needs a neurological diagnosis ASAP. ...Read moreSee 1 more doctor answer
Can brain inflammation be present (lupus) even if brain MRI is neg? I get bad brain fogginess, confusion, and lightheadedness. 10 mg prednisone helps.
Vasculitis?: Vasculitis in the brain is a serious condition. Sle is a possible cause, but there are other causes. Mri is useful for structural defects but may not be useful in conditions like this. A negative MRI does not rule out vasculitis and does not rule out serious disease. ...Read moreSee 1 more doctor answer
Help.Lupus-like condition.Get flares of severe brain fog, confusion, dizziness -affects my job.Had neg neuro work-up.I up my prednisone during episodes&?
Any reason other than brain inflamm/cerebritis that prednisone always helps my lightheaded, fogginess/confusion? Md doesn't know cause. I have lupus.
Help.Lupus-like condition.Get flares of severe brain fog, confusion, dizziness -affects my job.Neg neuro work-up.Increasing prednisone during episodes& symptoms resolve.Lupus cerebritis still likely?
Rheumatologist: You must be seeing a physician for this condition. Have them consider consultation with a neurologist. While on steroids you are at significantly greater risk for central nervous system and other infections. Cannot advise more without knowing your full medical history. ...Read moreSee 1 more doctor answer
Why might I be getting foggy, confused, & in an almost disoriented state at times when tapering my prednisone dose below 6 mg? Been on almost 1 yr.
Adrenal insuff: Hi, how long have you been on Prednisone? What is the average dose you were taking in last year? You might have a condition called 2/2 Adrenal insufficiency due to suppression of Adrenal glad due to chronic use of Prednison. you might need slower and longer tapering. Talk to an Endocrine doctor. Good luck. ...Read more
Anything else i can do when lupus flare makes head feel swollen & i feel confused? Increasing prednisone helps but it is a struggle to work thru this!
I have a neck pain issue, seeing drs/pt. Heating pad on neck makes my head instantly throb. Drs are confused. Ice is fine. Had Prednisone, no help?
Uncertain ? Diagnosi: Need to know the diagnosis. We see this kind of problem in a lot of situations that you need a better diagnosis to clarify your therapy. It depends on examination the range of motion of your neck and even the muscle tone in myofascial tender points. You may well need imaging, x-rays and even injections. ...Read more
On prednisone 1yr.Is it normal 2get lightheaded,confused,crave salt,h20 w/slow taper?Sx went away eventually.Was that the adrenal glands "waking up"?
Certainly possible: Hi. I'm glad the symptoms went away. While the pred taper will not make you aldosterone deficient, BP can dip during a pred taper, and that could be aided by salt and water. I'm sorry you've been on pred that long...tough drug in a lot of ways. I hope the condition you're on prednisone for is staying at bay during the taper. Good luck and happy 2015! ...Read more